advertisement
Question
Posted by: Belinda | 2008/08/03

Penicillen

My son (7) took augmentin and came out in hives and his face and lips swelled up quite extensivly. The doc said he is allergic to penicillen, he had a recent infection and was given Rocifen intravenously in hospital.(the doc did know about his allergy) Is that not also penicillen. Why did he have such a severe reaction to augmentin but not the rocefin. Is he allergic or not?

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

No, rocephin is not a penicillin antibiotic. It is part of a family called cephalosporin antibiotics. Cross sensitivity between penicillin and this group of antibiotics is possible, but only happens in about 10-15% of patients allergic to penicillin.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement